MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® HYPODERMIC NEEDLE-PRO® DEVICE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO® HYPODERMIC NEEDLE-PRO® DEVICE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 4293
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Information (3190)
Date of Event 07/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information regarding the event has been requested, but not yet received.
 
Event or Problem Description
It was reported that the needle of a jelco® hypodermic needle-pro® device "broke off".It was noted that an adverse event occurred, however details of the event were not provided.
 
Additional Manufacturer Narrative
One box with 25 sealed jelco® hypodermic needle-pro® devices was received for investigation.Visual inspection of the devices did not reveal any defects or anomalies.No breakage or bent components were observed.A possible explanation for what the reporter described as "the needle broke off" may have occurred as a result of not tightening the needle to the needle-pro® and the needle-pro® to the syringe prior to use.Functional testing was performed and no leaking, separation, or breakage of the components were observed.The complaint was not confirmed, and no root cause was determined.
 
Event or Problem Description
It was additionally reported that the device was in use for joint injections in the knee with the drug orthovisc.The plastic part at the base of the needle broke causing the needle to stay in the patient's knee.The needle was able to be removed without harm.

Brand Name
JELCO® HYPODERMIC NEEDLE-PRO® DEVICE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6797958
Report Number3012307300-2017-01832
Device Sequence Number531619
Product Code FMI
UDI-Device Identifier20351688058901
UDI-Public20351688058901
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/26/2022
Device Catalogue Number4293
Device Lot Number3416022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer09/01/2017
09/15/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date09/18/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;